Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 53, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Dec 28, 2009, 1:50 PM EST for 6 counties in Florida. It took effect at Dec 29, 2009, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2009, 1:50 PM EST (18:50 UTC)
- In effect from
- Dec 29, 2009, 12:00 PM EST
- Expired
- Dec 29, 2009, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 281850 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 150 PM EST MON DEC 28 2009 FLZ041-044>046-053-144-292200- /O.NEW.KMLB.FW.W.0053.091229T1700Z-091229T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 150 PM EST MON DEC 28 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM EST TUESDAY. A COLDER AND DRIER AIRMASS WILL EXIST OVER CENTRAL FLORIDA TUESDAY. RELATIVE HUMIDITY VALUES WILL FALL BELOW CRITICAL LEVELS FOR SEVERAL HOURS OVER THE INTERIOR OF NORTH CENTRAL FLORIDA DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WEITLICH
1 follow-up statement
000 WWUS82 KMLB 290955 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 455 AM EST TUE DEC 29 2009 FLZ041-291100- /O.CAN.KMLB.FW.W.0053.091229T1700Z-091229T2200Z/ INLAND VOLUSIA- 455 AM EST TUE DEC 29 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE RED FLAG WARNING. MIN RHS ARE EXPECTED BETWEEN 30 AND 35 PERCENT FOR LESS THAN FOUR HOURS. $$ FLZ058-292200- /O.EXA.KMLB.FW.W.0053.091229T1700Z-091229T2200Z/ OKEECHOBEE- 455 AM EST TUE DEC 29 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. A COOLER AND DRIER AIRMASS WILL EXIST OVER CENTRAL FLORIDA TODAY. RELATIVE HUMIDITY VALUES WILL FALL BELOW CRITICAL LEVELS FOR FOUR HOURS OR MORE OVER THE INTERIOR OF EAST CENTRAL FLORIDA DURING THE AFTERNOON HOURS. NORTHWEST WINDS AT 10 TO 15 MPH WILL SHIFT TO THE NORTH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ FLZ044>046-053-144-292200- /O.CON.KMLB.FW.W.0053.091229T1700Z-091229T2200Z/ NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-SOUTHERN LAKE- 455 AM EST TUE DEC 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. A COOLER AND DRIER AIRMASS WILL EXIST OVER CENTRAL FLORIDA TODAY. RELATIVE HUMIDITY VALUES WILL FALL BELOW CRITICAL LEVELS FOR FOUR HOURS OR MORE OVER THE INTERIOR PORTIONS OF EAST CENTRAL FLORIDA DURING THE AFTERNOON HOURS. NORTHWEST WINDS AT 10 TO 15 MPH WILL SHIFT TO THE NORTH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ 15
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Dec 28, 1:31 PM EST, 19 minutes earlier.
Area forecast discussion, Dec 28, 1:31 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
131 PM EST MON DEC 28 2009
.DISCUSSION...
...COLDER TEMPS TONIGHT WITH WIND CHILL VALUES NEAR TO BELOW
FREEZING...
...ELEVATED FIRE WEATHER THREAT TUESDAY AFTERNOON OVER MAINLY NORTH
AND WEST OF ORLANDO...
TONIGHT...A SURGE OF COLDER AND DRIER AIR WILL CONTINUE INTO
TONIGHT WITH NW WINDS REMAINING AROUND 10 MPH OVER MOST
LOCATIONS. TEMPS WILL BE MUCH COLDER WITH LOWS IN THE MID 30S
OVER MUCH OF THE INTERIOR...EXCEPT UPPER 30S OVER MORE URBAN AREAS
INCLUDING ORLANDO AND KISSIMMEE. NORMALLY COLDER/WIND SHELTERED
LOCATIONS OVER LAKE AND INTERIOR VOLUSIA COUNTY WILL SEE MIN TEMPS
NEAR FREEZING WITH PATCHY FROST POSSIBLE. ALONG THE COAST FROM
BREVARD COUNTY TO THE TREASURE COAST LOWS WILL BE IN THE UPPER
30S/AROUND 40...EXCEPT OVER MARTIN COUNTY WHICH WILL HAVE VALUES
IN THE LOW 40S. COLDER TEMPS COMBINED WITH THE ELEVATED WINDS
WILL GENERATE EVEN COLDER WIND CHILL VALUES FROM THE UPPER 20S
OVER THE NORTHERN LAKE AND VOLUSIA TO LOW 30S TOWARDS OKEECHOBEE
AND SAINT LUCIE COUNTIES. A WIND CHILL ADVISORY WILL BE IN EFFECT
LATE TONIGHT INTO THE EARLY MORNING HOURS TUES.
TUESDAY...EXPECT WELL BELOW NORMAL TEMPS AND DRY/SUNNY WEATHER.
HIGHS WILL RANGE FROM THE UPPER 50S OVER LAKE AND NRN VOLUSIA
COUNTIES TO MID 60S ALONG THE TREASURE COAST. WINDS WILL BEGIN TO
VEER TO THE N/NE AND REMAIN NEAR TO AROUND 10 MPH.
TUE NIGHT...HIGH CENTER FORECAST TO BECOME SITUATED OVER THE MID
ATLC SEABOARD BY DAYBREAK WED. RADIATIONAL COOLING WILL BE
MITIGATED BY DEVELOPMENT OF LIGHT ONSHORE WINDS AT THE COAST AND
RATHER STOUT 10 TO 15 KT WINDS @ H925 BY TUE EVENING. TEMPS ABOVE
40 ACROSS MOST OF THE AREA WITH SOME COLDER READINGS IN THE UPR
30S ONLY WEST OF INTERSTATE FOUR.
MODIFIED PREV DISC...
WED-THU...DEVELOPING SFC LOW OVER THE WRN GULF WED FCST TO MOVE
TWD THE FL PANHANDLE BY THU MORNING AND RIDE NE THROUGH THE DAY
PULLING A COLD FRONT ACROSS THE PANHANDLE LATE THU. CURRENT FCST
LIS/CAPE LOOK MARGINAL FOR THUNDER BUT WILL KEEP A SMALL WINDOW
MAINLY THU AFTN INTO EARLY EVENING AS PREFRONTAL MOISTURE
APPROACHES THE AREA AHEAD OF THE FRONT. LATER THU NIGHT...NRN
STREAM TROUGH AND DEVELOPING LOW PRESSURE OFF THE NE U.S. COAST
HELP DRIVE SOME A DRIER AIRMASS ACROSS THE NRN PENINSULA BY
MORNING. HIGHS WILL BE WARM THU IN THE 75-80 DEG RANGE...AND IN
THE 50S THU NIGHT.
FRI-MON...A DEEP MID-UPR CLOSED LOW WILL SET UP OVER THE NE US
THIS WEEKEND WITH A DEEPENING SFC LOW OVER NEW ENGLAND FRI NIGHT.
THIS WILL ALLOW FAIRLY STRONG COLD AIR ADVECTION (GUSTY NORTHWEST
WINDS) ACROSS THE PENINSULA FOR THE UPCOMING WEEKEND. THE COLD
FRONT EXTENDING FROM THE LOW IS FORECAST TO MOVE THROUGH THE SRN
PENINSULA FRI AFTN WITH A STRONG PRESSURE GRADIENT IN ITS WAKE FOR
FRI NIGHT-SAT NIGHT. HIGHS WILL BE ONLY BE IN THE 50S SATURDAY AND
MUCH OF THE AREA ON SUNDAY WITH LOWS 35-40 FRI NIGHT AND IN THE
30S SAT NIGHT AND SUNDAY NIGHT. COLD WIND CHILLS ARE EXPECTED
FRI/SAT NIGHTS AND THEN NEAR FREEZING TEMPERATURES FOR NRN
PORTIONS OF THE AREA SAT AND SUN NIGHTS. THE BELOW NORMAL TEMPS
SHOULD EXTEND INTO NEXT MONDAY AS THE SFC HIGH DRAWS CLOSER TO THE
PENINSULA.
&&
.AVIATION...
VFR. GUSTY NW WINDS THIS AFTERNOON WILL DECREASE TONIGHT TO AROUND
10 KTS.
&&
.MARINE...
NW WINDS WILL CONTINUE TO INCREASE TO AROUND 20 KTS OFFSHORE
TONIGHT AS SURGE OF DRIER/COLDER AIR CONTINUES TO BUILD DOWN OVER
THE AREA. WINDS WILL GRADUALLY WEAKEN THROUGH TUES AS THEY VEER
TO THE N/NE TO AROUND 10-15 KTS LATE IN THE AFT. ELEVATED
NORTHERLY WINDS WILL BUILD SEAS TO 7-9 FT OFFSHORE WITH SCA
REMAINING IN EFFECT FOR THE OFFSHORE WATERS. NEARSHORE SMALL CRAFT
WILL STILL NEED TO EXERCISE CAUTION WITH WIND SPEEDS AROUND 15-20
KTS AND SEAS 4-6 FT TONIGHT. OVER THE SOUTHERN NEARSHORE WATERS 7
FT SEAS BEGIN TO BUILD IN LATE TONIGHT THROUGH TUES SO A SCA WILL
BE WARRANTED OVER THE AREA AS WELL.
MARINE CONDITIONS WILL IMPROVE AT MIDWEEK WITH DIMINISHED WINDS.
ANOTHER FRONT APROACHING ALTE THURSDAY OR EARLY FRIDAY WILL BUILD
WINDS AND SEAS LATE IN THE WEEK.
&&
.FIRE WEATHER...
THE DRIER AND COLDER AIRMASS THAT WILL CONTINUE TO BUILD IN TONIGHT
WILL CREATE LOWER RH VALUES TOMORROW AFT...ESPECIALLY OVER THE NRN
INTERIOR FROM INT VOLUSIA TO NW OSCEOLA COUNTY. RH VALUES WILL DROP
INTO THE UPPER 20/LOW 30S OVER THIS AREA FOR 4-5 HOURS. A RED FLAG
WARNING WILL NOW BE IN EFFECT FOR THIS REGION DURING THE AFT HOURS
TUES. CRITICAL FIRE WEATHER HEADLINES MAY BE REQUIRED LATE THIS
WEEK BEHIND THE NEXT FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 36 59 43 68 / 0 0 10 10
MCO 39 61 43 72 / 0 0 10 10
MLB 41 62 48 72 / 0 0 10 10
VRB 41 64 49 73 / 0 0 10 10
LEE 35 59 41 70 / 0 0 10 10
SFB 37 61 43 72 / 0 0 10 10
ORL 40 61 46 71 / 0 0 10 10
FPR 41 64 49 73 / 0 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND CHILL ADVISORY FROM 1 AM TO 9 AM EST TUESDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
RED FLAG WARNING FROM NOON TO 5 PM EST TUESDAY FOR INLAND
VOLUSIA-NORTHERN LAKE-ORANGE-NORTHWEST OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST TUESDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM EST TUESDAY FOR COASTAL
WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM.
&&
SHORT TERM...WEITLICH
LONG TERM....PENDERGRASTHazardous weather outlook, Dec 28, 5:23 AM EST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 523 AM EST MON DEC 28 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-282200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 523 AM EST MON DEC 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS REINFORCING COLDER AIR OVERSPREADS THE AREA. WINDS MAY GUST 25 TO 30 MPH ACROSS LAKE...VOLUSIA...SEMINOLE...ORANGE... OSCEOLA AND BREVARD COUNTIES. ...EXCESSIVE COLD IMPACT... TEMPERATURES ARE FORECAST TO FALL INTO THE MID AND UPPER 30S ACROSS MUCH OF EAST CENTRAL FLORIDA TONIGHT. NORMALLY COLDER LOCATIONS IN LAKE AND VOLUSIA COUNTIES MAY APPROACH FREEZING. ALONG THE TREASURE COAST TEMPERATURES WILL FALL INTO THE LOWER TO MID 40S. IN ADDITION...NORTH TO NORTHWEST WINDS AROUND 10 MPH WILL PRODUCE COLD WIND CHILL VALUES RANGING FROM THE UPPER 20S TO THE LOWER 30S ACROSS MUCH OF THE AREA. A WIND CHILL ADVISORY IS LIKELY TO BE ISSUED LATER TODAY. PATCHY FROST WILL BE POSSIBLE IN WIND PROTECTED AREAS. IF USING A SPACE HEATER...MAKE SURE TO KEEP ALL FLAMMABLE MATERIALS SUCH AS BLANKETS...PILLOWS AND CURTAINS WELL AWAY FROM THE HEATING ELEMENT. RESIDENTS SHOULD CONSIDER BRINGING COLD SENSITIVE PLANTS INDOORS TONIGHT. ...RIP CURRENT IMPACT... A MODERATE LONG PERIOD NORTHEAST SWELL WILL PRODUCE A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WIND AND SEA IMPACT... WEST TO NORTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS THIS AFTERNOON AND CONTINUE TONIGHT OVER THE OFFSHORE ATLANTIC WATERS. SEAS WILL RESPOND BY BUILDING TO 6 TO 9 FEET. A SMALL CRAFT ADVISORY IS IN EFFECT. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE NEARSHORE ATLANTIC WATERS FOR WINDS INCREASING TO 15 TO 20 KNOTS AND FOR HAZARDOUS CONDITIONS NEAR INLETS POSED BY A MODERATE LONG PERIOD INCOMING SWELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MINIMUM RELATIVE HUMIDITY VALUES MAY FALL TO NEAR CRITICAL LEVELS ACROSS PORTIONS OF INTERIOR COUNTIES TUESDAY. THE NEXT FRONTAL SYSTEM WILL BRING A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY AFTERNOON. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. MUCH COLDER AIR IS FORECAST TO OVERSPREAD EAST CENTRAL FLORIDA NEXT WEEKEND. FREEZING TEMPERATURES ARE POSSIBLE NORTH OF ORLANDO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 1:36 PM EST | Wind Chill Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 19 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.